Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 106, NWS Shreveport, LA

April 11, 2016Panola County, Rusk County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 11, 2016, 9:13 PM CDT for Panola County, Rusk County, Texas. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2016, 9:13 PM CDT (02:13 UTC)
Expired
Apr 11, 2016, 10:02 PM CDT
In force
49 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Panola County, TX, Rusk County, TX

The radar

The Shreveport radar (KSHV), 75 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 9:15 PM CDTTSTM WND DMG12 Ese Henderson, TXTREE DOWN ON FM 1798 IN THE PINE HILL COMMUNITY NEAR THE RUSK/PANOLA COUNTY LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 1:38 PM CDTSevere Thunderstorm WatchSPC9 hr
Apr 11, 6:58 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 2.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2016-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1952 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2016-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1952 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
477 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
1.9
Supercell composite
9.4

Open this sounding in Storm Lab

The text

As transmitted.

314 
WUUS54 KSHV 120213
SVRSHV
TXC365-401-120315-
/O.NEW.KSHV.SV.W.0106.160412T0213Z-160412T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
913 PM CDT MON APR 11 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL RUSK COUNTY IN NORTHEASTERN TEXAS...
  SOUTHWESTERN PANOLA COUNTY IN NORTHEASTERN TEXAS...

* UNTIL 1015 PM CDT

* AT 912 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PINEHILL...OR
  7 MILES EAST OF HENDERSON...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HENDERSON...CARTHAGE...BECKVILLE...PINEHILL...GARY CITY...CHURCH HILL...
  DOTSON...FAIRPLAY...CHAPMAN AND STEWART.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3208 9481 3230 9466 3228 9442 3220 9422
      3198 9432 3198 9459
TIME...MOT...LOC 0212Z 285DEG 25KT 3213 9468 

HAIL...1.00IN
WIND...60MPH
 
$$

06
2 follow-up statements
527 
WWUS54 KSHV 120245
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
945 PM CDT MON APR 11 2016

TXC401-120250-
/O.CAN.KSHV.SV.W.0106.000000T0000Z-160412T0315Z/
RUSK TX-
945 PM CDT MON APR 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL RUSK COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS  WEAKENED AND
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHEASTERN TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL MIDNIGHT CDT FOR NORTHEASTERN TEXAS.

LAT...LON 3228 9442 3220 9422 3198 9432 3200 9458
      3225 9455
TIME...MOT...LOC 0240Z 288DEG 27KT 3214 9439 

$$

TXC365-120315-
/O.CON.KSHV.SV.W.0106.000000T0000Z-160412T0315Z/
PANOLA TX-
945 PM CDT MON APR 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHWESTERN PANOLA COUNTY...

AT 940 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CARTHAGE...
MOVING EAST AT 30 MPH. THIS STORM HAS SHOWN A WEAKENING TREND. 

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CARTHAGE...BECKVILLE...GARY CITY...FAIRPLAY AND DOTSON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3228 9442 3220 9422 3198 9432 3200 9458
      3225 9455
TIME...MOT...LOC 0240Z 288DEG 27KT 3214 9439 

HAIL...0.75IN
WIND...60MPH
 
$$

06
030 
WWUS54 KSHV 120302
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1002 PM CDT MON APR 11 2016

TXC365-120311-
/O.CAN.KSHV.SV.W.0106.000000T0000Z-160412T0315Z/
PANOLA TX-
1002 PM CDT MON APR 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PANOLA COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHEASTERN TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL MIDNIGHT CDT FOR NORTHEASTERN TEXAS.

LAT...LON 3228 9442 3220 9422 3198 9432 3200 9458
      3225 9455
TIME...MOT...LOC 0301Z 285DEG 25KT 3210 9422 

$$

06

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 7:05 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Apr 11, 7:05 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
705 PM CDT MON APR 11 2016

.DISCUSSION...
UPDATE TO REMOVE SOME OF OUR NRN COUNTIES FROM SVR WATCH 85...TO
ADD SVR WATCH 86...WHICH REPLACES PORTIONS OF SVR WATCH 84. HAVE
ALSO MADE SOME CHANGES TO POPS FOR TONIGHT...MAINLY LOWERING FOR
THE MIDNIGHT TO 7 AM TIMEFRAME. WILL LIKELY MAKE SOME MORE CHANGES
LATER...SO STAY TUNED FOR THAT. /12/

&&

.PREV DISCUSSION... /ISSUED 629 PM CDT MON APR 11 2016/

AVIATION...
STRONG THUNDERSTORMS TO CONTINUE THROUGH THE EVENING BEFORE
SHIFTING SOUTH OF THE TERMINAL SITES BY 12/06Z. CEILINGS TO BECOME
MVFR/IFR AFTER 12/06Z WITH WINDS BECOMING NORTHEAST AT 5 TO 10
KNOTS. COULD SEE LINGERING -TSRA CONDITIONS THROUGH 12/09Z.
OTHERWISE...CONDITIONS TO GRADUALLY IMPROVE TO VFR AFTER 12/15Z.
/05/

PREV DISCUSSION... /ISSUED 323 PM CDT MON APR 11 2016/

DISCUSSION...
MULTIPLE AREAS OF CONVECTION CONTINUE ACROSS OUR REGION AND THOSE
ADJACENT. INITIAL WAVE THAT AFFECTED OUR NRN PORTIONS ALONG A
STALLED OUTFLOW BOUNDARY HAS WEAKENED CONSIDERABLY OVER THE LAST
HOUR OR SO. TSTMS ACROSS SRN OK AND ACROSS DEEP E TX SEEM TO BE
BEING AIDED BY SHORTWAVE MOVING ACROSS TX...ALTHOUGH EACH IS
WORKING WITH DIFFERENT SFC FEATURES. OK STORMS FORMING ALONG
DEVELOPING COLD FRONT...WHILE FURTHER S THE STORMS SEEM TO BE
WORKING ON THE EDGE OF THE ENTRAINING DRY MID LEVEL AIR. EXPECT
FOR MORE STORMS TO DEVELOP/MOVE INTO OUR REGION LATER THIS
AFTERNOON/TONIGHT WITH THE POTENTIAL FOR LARGE HAIL...DAMAGING
WINDS...AND ISOLD TORNADOES AS THE SHORTWAVE PUSHES EWD. SVR
WATCHES 84 AND 85 REMAIN IN EFFECT UNTIL 7 PM AND 9 PM
RESPECTIVELY...AND WOULDN'T BE SURPRISED IF SOME PORTION OF THE
WATCH NEEDS TO BE EXTENDED TO SEE US THROUGH THE END OF THE EVENT.
CONVECTION SHOULD BE WINDING DOWN/MOVING OUT OF OUR REGION BY
AROUND MIDNIGHT...AS THE LOSS OF DAYTIME HEATING EVENTUALLY DIMINISHES
AVAILABLE INSTABILITY.

COOLER TEMPS EXPECTED FOR TUE/WED IN THE WAKE OF TODAY'S COLD
FRONT. HOWEVER...VERY LITTLE RECOVERY IS EXPECTED AS THE SHORTWAVE
MOVES EWD AND ANOTHER TROF APPROACHES FROM THE W. SHWRS/TSTMS WILL
MOVE BACK INTO THE REGION TUESDAY NIGHT AND CONTINUE TO BE
POSSIBLE THROUGH MUCH OF THURSDAY BEFORE THE SLOW-MOVING TROF
MOVES INTO THE MID MS VALLEY THURSDAY NIGHT/FRIDAY.

SLY FLOW AT THE SFC WILL KEEP OUR TEMPS NEAR NORMAL FOR THE END OF
THE WORK WEEK AND INTO THE WEEKEND. ANOTHER SLOW-MOVING CLOSED
UPPER LOW WILL DRIFT EWD INTO THE NM AND BRING SHWRS/TSTMS TO THE
REGION ONCE AGAIN FOR THE WEEKEND AND INTO NEXT WORK WEEK. MODEL
SOLUTIONS DIVERGE JUST BEYOND THE SEVEN DAY PD...SO LOOK FOR POPS
TO REMAIN CONSERVATIVE UNTIL THESE SOLUTIONS COME INTO BETTER
AGREEMENT. /12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  59  68  52  69 /  60  10  50  40
MLU  58  67  52  69 /  80  20  30  40
DEQ  53  67  47  67 /  80   0  30  20
TXK  53  66  49  67 /  70  10  40  20
ELD  52  66  49  67 /  80  10  20  20
TYR  58  68  53  69 /  40  10  60  40
GGG  58  68  52  69 /  40  10  60  40
LFK  65  74  56  70 /  40  20  60  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

12
Hazardous weather outlook, Apr 11, 10:40 AM CDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1040 AM CDT MON APR 11 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-121545-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1040 AM CDT MON APR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP...INCREASING
IN COVERAGE AND INTENSITY AS THE DAY PROGRESSES. SEVERE STORMS
ARE LIKELY AND WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL...
DAMAGING WINDS...AND A FEW TORNADOES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

FOR MIDWEEK...ANOTHER DISTURBANCE WILL MOVE EASTWARD BRINGING MORE
SHOWERS AND THUNDERSTORMS THROUGH THURSDAY MORNING...MAINLY ALONG
AND SOUTH OF I 20. MORE THUNDERSTORMS WILL BE POSSIBLE DURING THE
WEEKEND AS WELL...AS ANOTHER DISTURBANCE APPROACHES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS WILL BE NEEDED LATER TODAY.

12

In the hours before

Local storm report, Apr 11, 8:03 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
803 PM CDT MON APR 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     FLASH FLOOD      MONROE                  32.51N  92.08W
04/11/2016                   OUACHITA           LA   911 CALL CENTER

            NUMEROUS COUNTY ROADS FLOODED...ROADS CLOSED DUE TO
            FLOODING...STREET FLOODING

&&

EVENT NUMBER SHV1600320

27
Local storm report, Apr 11, 8:19 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
819 PM CDT MON APR 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FLASH FLOOD      GREENWOOD               32.44N  93.97W
04/11/2016                   CADDO              LA   AMATEUR RADIO

            WATER COVERING THE ROADS TO THE GREENWOOD FLEA MARKET

&&

EVENT NUMBER SHV1600321

27
Local storm report, Apr 11, 8:35 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
835 PM CDT MON APR 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     15 SE FARMERVILLE       32.62N  92.22W
04/11/2016                   UNION              LA   FIRE DEPT/RESCUE

            TREES SNAPPED AND UPROOTED

&&

EVENT NUMBER SHV1600322

27
Local storm report, Apr 11, 8:45 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
845 PM CDT MON APR 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HEAVY RAIN       MINDEN                  32.62N  93.28W
04/11/2016  E2.50 INCH       WEBSTER            LA   LAW ENFORCEMENT

            2.5 INCHES OF RAIN FELL IN 2 HOURS BETWEEN 6 AND 8 PM

&&

EVENT NUMBER SHV1600323

27
Local storm report, Apr 11, 8:48 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
848 PM CDT MON APR 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             5 S TYLER               32.26N  95.30W
04/11/2016  E0.88 INCH       SMITH              TX   TRAINED SPOTTER

            DIME TO NICKLE HAIL 5 MILES SOUTH OF TYLER

&&

EVENT NUMBER SHV1600324

27
Local storm report, Apr 11, 8:58 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
858 PM CDT MON APR 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 PM     HAIL             HENDERSON               32.16N  94.80W
04/11/2016  E0.88 INCH       RUSK               TX   EMERGENCY MNGR

&&

EVENT NUMBER SHV1600325

27

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 7:11 PM CDTSevere Thunderstorm WarningSHVSmith, Wood64 min
Apr 11, 7:31 PM CDTSevere Thunderstorm WarningSHVHarrison, Marion59 min
Apr 11, 7:33 PM CDTAreal Flood AdvisorySHVCass, Harrison, Marion117 min
Apr 11, 7:46 PM CDTSevere Thunderstorm WarningSHVSmith59 min
Apr 11, 7:59 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Smith, Upshur, Wood48 min
Apr 11, 8:28 PM CDTSevere Thunderstorm WarningSHVCherokee, Gregg, Harrison, Rusk, Smith62 min
Apr 11, 11:24 PM CDTSpecial Weather StatementSHVShelby51 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.